Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2010, Article ID 161454, 5 pages
http://dx.doi.org/10.1155/2010/161454
Case Report

Piperacillin-Induced Immune Hemolytic Anemia in an Adult with Cystic Fibrosis

1Department of Medicine, University of Vermont and Maine Medical Center, 22 Bramhall St., Portland, ME 04102, USA
2American Red Cross Blood Services, Southern California Region, Pomona, CA 91768, USA

Received 14 September 2009; Accepted 1 April 2010

Academic Editor: Moshe Mittelman

Copyright © 2010 Mahesh Bandara et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Citations to this Article [22 citations]

The following is the list of published articles that have cited the current article.

  • Alma Chavez, Amir Mian, Amy M. Scurlock, Douglas Blackall, and Gulnur Com, “Antibiotic hypersensitivity in CF Drug-induced life-threatening hemolytic anemia in a pediatric patient,” Journal Of Cystic Fibrosis, vol. 9, no. 6, pp. 433–438, 2010. View at Publisher · View at Google Scholar
  • Patricia A. Arndt, Regina M. Leger, and George Garratty, “Serologic characteristics of ceftriaxone antibodies in 25 patients with drug-induced immune hemolytic anemia (CME),” Transfusion, vol. 52, no. 3, pp. 602–612, 2011. View at Publisher · View at Google Scholar
  • Arand Pierce, and Theresa Nester, “Pathology Consultation on Drug-Induced Hemolytic Anemia,” American Journal of Clinical Pathology, vol. 136, no. 1, pp. 7–12, 2011. View at Publisher · View at Google Scholar
  • Ghan-Shyam Lohiya, Lilia Tan-Figueroa, and Vamsi Krishna, “Piperacillin-Induced Immune Hemolysis Presenting with Tachycardia and Cardiac Arrest,” Case Reports in Medicine, vol. 2011, pp. 1–3, 2011. View at Publisher · View at Google Scholar
  • Shan Yuan, Marjorie Bon Homme, and Brian Nagao, “Sudden onset of severe anemia in a patient with cystic fibrosis,” Clinical Chemistry, vol. 58, no. 9, pp. 1286–1291, 2012. View at Publisher · View at Google Scholar
  • George Garratty, “Immune hemolytic anemia caused by drugs,” Expert Opinion on Drug Safety, vol. 11, no. 4, pp. 635–642, 2012. View at Publisher · View at Google Scholar
  • Robin E. Ferner, “Drug-induced haemolytic anaemia,” Adverse Drug Reaction Bulletin, vol. 276, no. 1, pp. 1063–1066, 2012. View at Publisher · View at Google Scholar
  • Richard C. Zanetti, and Abhik K. Biswas, “Hemolytic anemia as a result of piperacillin/tazobactam administration: A case report and discussion of Pathophysiology,” Military Medicine, vol. 178, no. 9, pp. e1045–e1047, 2013. View at Publisher · View at Google Scholar
  • Jeffery T. Zobell, C. Dustin Waters, David C. Young, Chris Stockmann, Krow Ampofo, Catherine M. T. Sherwin, and Michael G. Spigarelli, “Optimization of anti-pseudomonal antibiotics for cystic fibrosis pulmonary exacerbations: II. cephalosporins and penicillins,” Pediatric Pulmonology, vol. 48, no. 2, pp. 107–122, 2013. View at Publisher · View at Google Scholar
  • Paul Ellis Marik, and Parth Parekh, “Life-threatening piperacillin-induced immune haemolysis in a patient with cystic fibrosis.,” BMJ case reports, vol. 2013, 2013. View at Publisher · View at Google Scholar
  • Chisa Yamada, and Robertson D. Davenport, “A case of extravascular hemolysis with Tk-activation,” Clinical Case Reports, vol. 2, no. 4, pp. 137–142, 2014. View at Publisher · View at Google Scholar
  • Regina M. Leger, Shweta Jain, Theresa A. Nester, and Henry Kaplan, “Drug-induced immune hemolytic anemia associated with anti-carboplatin and the first example of anti-paclitaxel,” Transfusion, vol. 55, no. 12, pp. 2949–2954, 2015. View at Publisher · View at Google Scholar
  • María Celeste Marcos, Layla Diab Cáceres, and Rosa María Girón Moreno, “Cystic Fibrosis and Piperacillin/Tazobactam: Adverse Reactions,” Archivos de Bronconeumologia, vol. 51, no. 12, pp. 664–665, 2015. View at Publisher · View at Google Scholar
  • Layla Diab Caceres, Maria Celeste Marcos, and Rosa Maria Giron Moreno, “Cystic Fibrosis and Piperacillin-tazobactam: Adverse Reactions,” Archivos De Bronconeumologia, vol. 51, no. 12, pp. 664–665, 2015. View at Publisher · View at Google Scholar
  • Beate Mayer, Thilo Bartolmaes, Salih Yuerek, and Abdulgabar Salama, “Variability of Findings in Drug-Induced Immune Haemolytic Anaemia: Experience over 20 Years in a Single Centre,” Transfusion Medicine And Hemotherapy, vol. 42, no. 5, pp. 333–339, 2015. View at Publisher · View at Google Scholar
  • Tugba Sismanlar, Ayşe Tana Aslan, Mehmet Köse, Sevgi Pekcan, Fatih Süheyl Ezgü, Işıl İrem Budakoğlu, and İdil Yenicesu, “Early severe anemia as the first sign of cystic fibrosis,” European Journal of Pediatrics, 2016. View at Publisher · View at Google Scholar
  • Carolin Meinus, Beate Mayer, Carsten Schwarz, and Roehmel, “Piperacillin-induced mild haemolytic anaemia in a 44-year-old patient with cystic fibrosis,” BMJ Case Reports, vol. 2016, 2016. View at Publisher · View at Google Scholar
  • Andrew D. Kerkhoff, Lauren Patrick, Patricia Cornett, Mary-Ellen Kleinhenz, and Sam Brondfield, “Severe piperacillin-tazobactam-induced hemolysis in a cystic fibrosis patient,” Clinical Case Reports, 2017. View at Publisher · View at Google Scholar
  • Semanur Kuyucu, and Tugba Arıkoglu, “How to Manage Antibiotic Allergy in Cystic Fibrosis? Epidemiologic, Diagnostic, and Therapeutic Aspects,” Current Treatment Options in Allergy, 2018. View at Publisher · View at Google Scholar
  • Mengyang Di, Jessica Bian, and James N. Butera, “A new onset of thrombocytopenia and microangiopathic hemolytic anemia in the healthcare setting: A challenge for diagnosis,” American Journal of Hematology, 2018. View at Publisher · View at Google Scholar
  • Jobst Roehmel, Philip Specht, Doris Staab, Carsten Schwarz, Abdulgabar Salama, and Beate Mayer, “Risk of piperacillin‐induced hemolytic anemia in patients with cystic fibrosis and antipseudomonal treatment: a prospective observational study,” Transfusion, 2019. View at Publisher · View at Google Scholar
  • Murphy, Webster, Fitzgerald, McDonald, Brodie, and Wright, “Piperacillin-tazobactam drug-induced immune haemolysis in a case of paroxysmal nocturnal haemoglobinuria,” Transfusion Medicine, 2019. View at Publisher · View at Google Scholar